Where Have I Been?

So, I’ve been MIA (Missing In Action)…why?

I have been slowly weaning off my Lyrica (see posts below for previous updates) to see if we can find something else that will allow me to feel less pain but with less side effects.

dose last

And I have finally made it to Week 6…

No! I do not feel miraculously better – in fact, I feel horrible. I didn’t realise what the Lyrica had been protecting me from (although it didn’t feel like much at the time). Let’s work from the head down:

  • No respite from the permanent headache
  • Very lazy right eye
  • Cheekbones growing out of my face
  • (Even more) increased sound sensitivity
  • Everything smells pungeant
  • Sensitive teeth
  • Itchy face
  • Aching neck and shoulders
  • Swollen-feeling wrists and hands (without swelling)
  • Costochondritis
  • Stomach cramps
  • Acid reflux
  • Diarrhea (whether I eat or not!)
  • Taut calf muscles
  • Swollen-feeling ankles and feet (without swelling)
  • Inability to remain asleep
  • No inner temperature control

Sounds like everybody else, right? But it seems that the Lyrica had reduced the impact of some of that. I just hadn’t realised how much. But the Lyrica also brought complete and utter fog.

And now I’m back at square 1; ready to start again, in a couple of weeks, to see if we can find a more effective medication regime, that will still allow me to think like a normal person!

Related Reading:

Bookmark the permalink.

6 Comments

  1. If your looking for ideas, my me/fm specialist used to say try a combo of low dose meds and try the old meds like amitryptline – they still work. Also if a drug isnt working try a different drug in the same family. Eg i couldnt stand nortrypttline but was fine with amitryptline. For some reason we don’t tolerate standard dosages like normal people and can get good benefits and less side effects by taking a lower dosage. But by taking a combo of pills you can get more benefits. Also if I find a med that has good benefits but some unacceptable side effects, I take yet another med to deal with side effect. It does mean taking a lot of pills but This approach is working for me. Hope this makes sense. Good luck.

  2. You are very brave. I have been trying to wean off Lyrica as well but have not been able to go any lower than 50mg at night. I tried twice now to go lower than that and kept it up for a week and just wanted to die. What you are describing sounds about right with a few variations for me and I just can’t live like that. I mean, to me, life is just not worth living anymore if all I am is a ball of pain that can’t even get out of bed and enjoy my kids a tiny bit even if it’s just to listen to them. The fog isn’t as bad with this lower dose and I really don’t know what other “shit” medication I could replace it with anyway. I have tried so many things now and they all have side effects on me. So, right now, I am trying to keep my will to live by keeping the lowest dose of the meds I take and making all this bareable. I encourage you to continue and find your own wellness and what you feel you can live with and hope you do find what you are looking for. Congratulations on what you have done so far. Chronic pain is so hard on a soul and so is “just not caring anymore” so you need to find the right balance for you and I hope you find it soon. Good luck.

  3. Ha ha ha, you and normal in the same breath, are you sure?
    No babe, joking aside, I am so sorry you are in so much pain and discomfort, I only wish that we had something to help us all. Still, knowing you, you will come bouncing back in next to no time xx

  4. You amaze me. You keep going forward, willing to try things to get your life back. I love your blog and all that you share. I hope you get some relief again soon!

  5. I hope you can find a happy medium with your meds. Sometimes you just have to back up and punt. I did this a few weeks ago with my meds and it seems to have lifted some, not all the brain fog. There are good days and bad ones with the fog but I do think now I have a few more good. Or maybe its a sense of control over my own health that gave me a mental boost. What ever, it has been good. I simply stopped all my meds with exception of my pain meds and plaquenil. Then when I could identify the problem each med helped with I added it back at a lower dose. I need cymbalta, well maybe I dont but sure is safer for everyone else. So I now take it in the mornings with my pain meds. Better than takin it at night. I added back half the dose of Lyrica (!50mg) at night with pain meds, bp meds, an plaquenil. I dont have walking around abilities takin what the doc wanted me to take, at 300 per day. So at this point I have a lil less fog an about the same pain control which is not at all adequate. State law prohibits family docs from writing pain med with hydrocodone and that is what worked best for me with less fog.
    I have not officially been diagnosed with IBS but I have a picky belly. I have found Kefir water to help that most. Even when I travel I take Kefir grains with me to make my own so I am not miserable and not able to eat. I drink my kefir water mixed with orange juice to which I add a pinch of baking soda then the kefir. Thanks to all who share your life and ideas to help us all on this bumpy road. God bless.

Got an opinion?